Delaware, 2011Damaging Wind in Delaware, June 10, 2011
June 10, 2011 · NWS PHI · 1 event in 1 county or zone
Scattered thunderstorms developed near a stationary front in Delaware during the afternoon and evening of the 10th, one of which became severe.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- $1,000
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed near a stationary front in Delaware during the afternoon and evening of the 10th, one of which became severe.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 10, 2:24 PM EST, 1 hour 58 minutes earlier.
Area forecast discussion, Jun 10, 2:24 PM EST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
324 PM EDT FRI JUN 10 2011
.SYNOPSIS...
A COLD FRONT WILL SLOWLY LIFT NORTHWARD AS A WARM FRONT ON
SATURDAY. LOW PRESSURE, MOVING ACROSS THE GREAT LAKES REGION, WILL
DRAG A COLD FRONT THROUGH OUR AREA SUNDAY EVENING. HIGH PRESSURE
WILL THEN BUILD IN THROUGH THE MIDWEEK PERIOD. ANOTHER FRONTAL
SYSTEM IS FORECAST TO MOVE THROUGH THURSDAY NIGHT.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
A SHORTWAVE WILL MOVE THROUGH OUR AREA LATE THIS EVENING,
SPARKING OFF SOME SCATTERED SHOWERS AND THUNDERSTORMS. WIND FIELDS
ARE PRETTY WEAK AS WELL AS THE AIRMASS BEING MARGINALLY UNSTABLE, SO
NOT MUCH IS EXPECTED FROM ANY STORMS THAT MAY DEVELOP THIS AFTERNOON
AND EVENING. IN ADDITION, THE SEA BREEZE MAY BE A FOCUS FOR SOME
POP UP STORMS THIS AFTERNOON.
MEANWHILE, THE COLD FRONT, WHICH MOVED THROUGH TODAY AND SETTLED TO
OUR SOUTH, WILL SLOWLY START TO LIFT NORTHWARD AS A WARM FRONT
TONIGHT. SHOWERS WITH SCATTERED CONVECTION WILL REMAIN POSSIBLE
THROUGH THE REST OF TONIGHT AND INTO EARLY SATURDAY.
TEMPERATURES WILL FALL INTO THE 60S ACROSS THE AREA OVERNIGHT.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
THE COLD FRONT WILL SLOWLY LIFT AS A WARM FRONT, MOVING NORTHWARD
THROUGH THE AREA ON SATURDAY. THE WARM FRONT SHOULD CLEAR THE
NORTHERN ZONES BY SATURDAY NIGHT. THE FRONT WILL HELP SERVE AS A
FOCUS FOR SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS THE REGION.
SKIES WILL BE CLOUDY ON SATURDAY, WHICH WILL HELP TO KEEP
TEMPERATURES FROM REALLY WARMING UP. HIGHS WILL GENERALLY REMAIN
IN THE MID 70S TO THE LOWER 80S ACROSS THE AREA.
MEANWHILE, LOW PRESSURE WILL MOVE THROUGH THE GREAT LAKES REGION,
REMAINING WELL NORTH OF OUR REGION. THE ASSOCIATED COLD FRONT
WILL DROP DOWN THROUGH OUR AREA SUNDAY AFTERNOON INTO SUNDAY
EVENING, BRINGING EVEN MORE SHOWERS AND THUNDERSTORMS THROUGH THE
REGION. SUNDAY SHOULD BE WARMER THAN SATURDAY WITH HIGHS REACHING
INTO THE MID TO UPPER 80S.
HIGH PRESSURE WILL THEN TRY TO BUILD IN FROM THE WEST ON MONDAY
BUT WILL MAKE LITTLE PROGRESS AS A DEEP MID LEVEL LOW SWINGS DOWN
FROM NEW ENGLAND.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
A MID LEVEL LOW IS EXPECTED TO BE LOCATED OVER MAINE OR CANADA'S
MARITIME PROVINCES ON MONDAY NIGHT WITH A TROUGH EXTENDING TO ITS
SOUTHWEST. THE TROUGH IS FORECAST TO PASS OVER OUR REGION AT THAT
TIME. THE LOW SHOULD DROP TO THE SOUTH ON TUESDAY, REACHING OUR
LATITUDE ON WEDNESDAY. IT IS THEN ANTICIPATED TO DRIFT EASTWARD.
MEANWHILE, A RIDGE IS EXPECTED TO BUILD OVER OUR REGION FROM THE
WEST DURING THE MID WEEK PERIOD AS ANOTHER TROUGH DROPS OVER THE
GREAT LAKES. THE TROUGH SHOULD PROGRESS EASTWARD LATE IN THE WEEK.
AT THE SURFACE, HIGH PRESSURE FROM THE NORTHWEST WILL LIKELY BUILD
ACROSS OUR REGION ON TUESDAY AND WEDNESDAY. A COLD FRONT IS FORECAST
TO APPROACH FROM THE WEST ON THURSDAY AND IT SHOULD ARRIVE IN OUR
REGION ON THURSDAY NIGHT.
WE ARE ANTICIPATING DRY WEATHER CONDITIONS FROM MONDAY NIGHT THROUGH
WEDNESDAY NIGHT IN ASSOCIATION WITH THE HIGH. WE MAY BEGIN TO SEE
SOME SHOWERS AND THUNDERSTORMS IN THE WARM ADVECTION IN ADVANCE OF
THE FRONT ON THURSDAY. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE
POSSIBLE WITH THE FRONT ON THURSDAY NIGHT AND SOME PRECIPITATION
COULD LINGER INTO FRIDAY.
NEAR SEASONABLE TEMPERATURES ARE EXPECTED THROUGH THE PERIOD.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
A MAINLY VFR TAF PACKAGE WAS ISSUED WITH THE 18Z TAF PACKAGE WITH
CONDITIONS TRENDING TOWARD MVFR CONDITIONS LATER TONIGHT AND EARLY
SATURDAY MORNING. THE COLD FRONT HAS MOVED THROUGH OUR CWA. IN ITS
WAKE THERE IS VERY LITTLE WIND FLOW THROUGH A DEEP PORTION OF OUR
ATMOSPHERE, SO THE FCST WINDS THIS AFTERNOON ARE A COMBINATION OF
EITHER THE WEAK NE GRADIENT FLOW AND OR LOCAL SEA, BAY AND RIVER
BREEZES.
A SEA BREEZE FRONT HAS ALREADY WORKED ITS WAY THROUGH MOST OF
MONMOUTH AND OCEAN COUNTIES, SOUTHEAST BURLINGTON, CENTRAL ATLANTIC,
WEST OF KACY AND MOST OF CAPE MAY COUNTY. THIS FRONT SHOULD CONTINUE
ITS WESTWARD MOVEMENT AND PASS ACROSS MOST OF CENTRAL AND SOUTHERN
NEW JERSEY BY 22Z. MEANWHILE IN DELAWARE, THE BAY BREEZE HAS MOVED
THROUGH MOST OF KENT COUNTY AND CENTRAL SUSSEX COUNTY AND SHOULD
PROGRESS SOUTHWEST INTO MARYLAND PRIMARILY CAROLINE COUNTY THE REST
OF THIS AFTERNOON.
THERE IS A BAND OF SHOWERS AND TSRAS ACROSS WESTERN PENNSYLVANIA
WITH A COUPLE OF ISOLATED SHRAS AND TSRAS FARTHER TO THE EAST. WE
ARE NOT CONVECTIVELY UNSTABLE AS WE WERE YESTERDAY. THUS UNCERTAINTY
IS GREATER AS TO ITS ABILITY TO MOVE AND AFFECT THE TERMINALS LATE
THIS AFTERNOON AND EARLY THIS EVENING. BECAUSE OF ITS LOCATION, WE
BROUGHT SHOWERS INTO KRDG LATE THIS AFTERNOON. ELSEWHERE WE KEPT THE
MENTION OF A CB GROUP IN FOR WHAT NOW APPEARS A LOW CHANCE OF THEM
AFFECTING ANY OF OUR OTHER FORECAST TERMINALS.
OVERNIGHT THE ONSHORE FLOW WILL CONTINUE. MOISTURE IN THE LOW
LEVELS AND AT KABE AND KRDG THE UPSLOPE FLOW SHOULD DEVELOP A
STRATOCU LEVEL OF CLOUDS. GUIDANCE IS NORMALLY TOO LOW WITH ITS
HEIGHT AND WE KEPT THE FORECAST LEVEL CLOSE TO 3K, LOWEST AT KACY.
WITH THE LIGHT AND VARIABLE WIND FLOW AND DEW POINTS STILL
RELATIVELY HIGH, WE DID FORECAST SOME MVFR CONDITIONS DUE TO FOG
AT OUR NORMALLY FOGGIER TERMINALS.
WITH DAYTIME HEATING, THE STRATOCU CIG IS FORECAST TO LIFT TO VFR
LEVELS LATER SATURDAY MORNING. ANY VSBY RESTRICTIONS SHOULD BE
GONE. REFLECTED IN THE KPHL TAF IS THE NEXT CHANCE FOR SHRAS AND
TSRAS WITH A CB CLOUD GROUP DURING SATURDAY AFTERNOON.
OUTLOOK...
THE FRONTAL BOUNDARY IS EXPECTED TO REMAIN ACTIVE UNTIL A LOW ON
IT PASSES EAST OF OUR AREA ON SUNDAY. SO WHILE MAINLY VFR
CONDITIONS SHOULD OCCUR, THERE WILL BE TIMES FROM SATURDAY
AFTERNOON INTO SUNDAY WHERE SHRAS AND TSRAS SHOULD RESTRICT BOTH
CIGS AND VSBYS TO MVFR LEVELS AND FOR SHORT DURATIONS MAYBE IFR
LEVELS. PRIMARILY VFR CONDITIONS ARE THEN EXPECTED FROM SUNDAY
NIGHT INTO WEDNESDAY AS A HIGH PRESSURE SYSTEM BUILDS TOWARD AND
THEN THROUGH THE NORTHEAST.
AS FOR THE PARTICULARS, THE ONSHORE FLOW FORECAST FOR SATURDAY IS
NOT AS STRONG ACROSS THE NORTHERN WATERS AND THUS WAVE WATCH NO
LONGER BRINGS SEAS UP TO SMALL CRAFT CRITERIA. LATER SATURDAY NIGHT
INTO SUNDAY, WAVE WATCH DOES FORECAST A SOUTHERLY SWELL TO REACH
SMALL CRAFT ADVISORY CRITERIA, BUT THE MODEL OFTEN IS TOO ROBUST
WITH SWELLS DURING THE WARM SEASON WHEN THE GRADIENT WIND GETS
TEMPERED BY THE RELATIVELY COOLER WATER TEMPS. THE NEXT CHANCE TO
COME NEAR SMALL CRAFT ADVISORY CRITERIA WILL BE IN THE COLD AIR
ADVECTION DURING SUNDAY NIGHT. RIGHT NOW GUIDANCE SUGGESTS WE SHOULD
WIND GUSTS AND SEAS SHOULD FALL JUST SHORT. AFTER THAT HIGH PRESSURE
WILL COME CLOSER AND NEGATE FURTHER SMALL CRAFT ADVISORY CONCERNS
FOR THE REST OF THE DETERMINISTIC FORECAST PERIOD.
&&
.MARINE...
SUB SMALL CRAFT ADVISORY CONDITIONS STILL ARE FORECAST THROUGH THE
FORECAST PERIOD. ON-AND-OFF CONVECTION BECOMES POSSIBLE BEGINNING
TONIGHT AS THE FRONT STALLS JUST TO OUR SOUTH AND THEN BECOMES
ACTIVE. IT IS EXPECTED TO END BY SUNDAY EVENING. HIGH PRESSURE THEN
MOVES TO THE WATERS AND BRINGS DECENT BOATING CONDITIONS FOR MOST OF
THE FIRST HALF OF THE WORK WEEK.
WE ANTICIPATE A LOW BECOMING MODERATE RISK OF RIP CURRENTS ON
SATURDAY ACROSS THE NORTHERN OCEANIC BEACHES AS THE MOST PERSISTENT
ONSHORE FLOW OCCURS THERE. FARTHER TO THE SOUTH WE ANTICIPATE A LOW
RISK OF RIP CURRENTS.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.
&&
SYNOPSIS...MEOLA
NEAR TERM...MEOLA
SHORT TERM...MEOLA
LONG TERM...IOVINO
AVIATION...GIGI
MARINE...GIGI
Hazardous weather outlook, Jun 10, 2:29 PM EST, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
329 PM EDT FRI JUN 10 2011
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>024-027-
PAZ054-055-060>062-067>071-111930-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-SOUTHEASTERN BURLINGTON-CARBON-MONROE-
BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-
PHILADELPHIA-
329 PM EDT FRI JUN 10 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NJZ014-025-026-111930-
EASTERN MONMOUTH-COASTAL ATLANTIC-COASTAL OCEAN-
329 PM EDT FRI JUN 10 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THE RIP CURRENT RISK WILL INCREASE FROM LOW TO MODERATE ON SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-450>455-111930-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
329 PM EDT FRI JUN 10 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Thunderstorm Wind, Sussex
- When
- June 10, 4:22 PM EST
- Where
- Sussex County, 0.88 mi SW of Seaford
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Crop damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 38.620, -75.580
A severe thunderstorm near Seaford knocked down a few trees, caused roof damage to a couple of homes and damaged a produce stand.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strikes in North Carolina, June 10, 20111 death · $230,000 · 50 kt wind · 10 events
- Damaging Winds in Virginia, June 10, 20111 injured · $1.5 million · 65 kt wind · 5 events
- Tornado and Flash Flood in Illinois, June 10, 2011$497,000 · EF0 · 16 events
- Hail and Damaging Winds in Ohio, June 10, 2011$494,000 · 2 in hail · 12 events
- Flash Flood and Flood in Indiana, June 10 to 11, 20111 injured · $83,000 · 1 in hail · 27 events
- Hail and Damaging Winds in Illinois, June 10, 2011$255,000 · 1.75 in hail · 8 events
- Damaging Winds and High Wind in Texas, June 10, 2011$225,000 · 70 kt wind · 7 events
- Hail and Damaging Winds in Ohio, June 10, 2011$200,000 · 52 kt wind · 7 events
- Debris Flow in Wyoming, June 10 to 13, 2011$165,000 · 1 event
- Lightning Strike in Iowa, June 10, 2011$150,000 · 1 event
- Flash Flood and Hail in North Carolina, June 10, 2011$69,000 · 1 in hail · 14 events
- Flash Flood and Hail in Ohio, June 10, 2011$32,000 · 1.25 in hail · 27 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 326998.